Wildfire, Beaver
- When
- February 13, 11:00 AM CST to 8:00 PM CST
- Where
- Beaver forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
A wildfire located about six miles south of Gate Oklahoma burned approximately four hundred acres. The wildfire started around 1100 CST and no injuries or damage were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire located about six miles south of Gate Oklahoma burned approximately four hundred acres. The wildfire started around 1100 CST and no injuries or damage were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 13, 5:25 AM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
525 AM CST WED FEB 13 2008
.AVIATION...
SFC LOW WILL BUILD OVER SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO
TODAY. THE RESULTING PRESSURE GRADIENT WILL BRING INCREASING WIND
SPEEDS BY 16Z. THE WINDS WILL GENERALLY REMAIN FROM THE
SOUTHWEST...WITH SPEEDS AROUND 25 KNOTS GUSTING TO 38 KNOTS. THE
GRADIENT WILL BEGIN TO WEAKEN AFTER 00...BUT WINDS SPEEDS SHOULD
REMAIN IN THE 15 TO 20 KNOT RANGE OVERNIGHT. VFR CONDITIONS EXPECTED
OTHERWISE.
JJB
&&
.PREV DISCUSSION... /ISSUED 427 AM CST WED FEB 13 2008/
DISCUSSION...
SURFACE LOW PRESSURE WILL INTENSIFY OVER EASTERN COLORADO AND WESTERN
KANSAS TODAY AND TONIGHT AHEAD OF FALLING UPPER LEVEL HEIGHTS OVER
THE ROCKIES. STRONG UPPER LEVEL SHORT WAVE WILL CONTINUE TO DIVE
SOUTHWARD FROM THE PACIFIC NORTHWEST INTO THE DESERT SOUTHWEST BY
THURSDAY NIGHT. AS THIS SYSTEM MOVES SOUTHWARD...A COLD FRONT WILL
ALSO COME SOUTHWARD ACROSS THE PANHANDLES DURING THE MORNING HOURS ON
THURSDAY. CLOUDS ARE EXPECTED TO FORM RIGHT BEHIND THE FRONT
WHICH WILL HELP TEMPERATURES TO HOLD NEARLY STEADY IN THE
FAR NORTHWEST PART OF THE CWA. MEANWHILE THE SOUTHEAST TEXAS
PANHANDLE MAY GET A CHANCE TO WARM UP BEFORE THE FRONT MOVES
THROUGH THERE TOWARD NOON. SOME RAIN AND SNOW MAY BE POSSIBLE
BEHIND THE FRONT THURSDAY AS THE COOL AND MOIST ATMOSPHERE IS
LIFTED. SOME UPPER LEVEL DYNAMICS FROM THE NEWLY FORMED CLOSED LOW
OVER THE DESERT SOUTHWEST BY THURSDAY NIGHT MAY ALSO BRING ADDED
LIFT. RAIN SHOULD QUICKLY CHANGE OVER TO ALL SNOW THURSDAY EVENING AS
THE PRECIPITATION SPREADS SOUTH. SNOWFALL AMOUNTS ARE EXPECTED TO BE
POSSIBLY IN THE 1 TO 3 INCH RANGE...WITH THE BEST CHANCE OF HEAVIER
SNOW ACROSS THE WESTERN CWA. HOWEVER...THE MODELS DO NOT AGREE ON HOW
MUCH THIS UPPER LEVEL LOW WILL DIG BEFORE IT STARTS TO MOVE EASTWARD.
SO OUR CONFIDENCE IN HOW MUCH SNOW WILL FALL IS NOT VERY HIGH. IF THE
UPPER LOW DIGS INTO SOUTHERN ARIZONA AND THEN MOVES EASTWARD ACROSS
NORTHERN MEXICO AND INTO SOUTH CENTRAL TEXAS...THEN THE PANHANDLES
MAY ONLY SEE AN INCH OR SO OF SNOW. IF THE THE LOW TRACKS NEAR THE
NAM SOLUTION...THEN THE WESTERN PANHANDLES MAY SEE A LITTLE MORE
SNOW. FOR NOW HAVE DECIDED TO KEEP THE POPS AS IS FROM THE EARLIER
FORECAST AND AS WE MOVE CLOSER TO THURSDAY...MAYBE THE MODELS WILL
SHINE A LITTLE MORE LIGHT ON THE SITUATION.
AFTER THIS STORM SYSTEM PASSES BY TO OUR SOUTHEAST BY FRIDAY
NIGHT...THE PANHANDLES WILL BE UNDER A NORTHWEST FLOW ALOFT. THIS
NORTHWEST FLOW SHOULD BRING SOME WEAK COLD FRONTS BY THE AREA ON
SATURDAY NIGHT AND THEN AGAIN NEXT TUESDAY. THESE FRONTS ARE
EXPECTED TO REMAIN DRY FOR OUR AREA.
FIRE WEATHER...
WINDS WILL BE IN THE 20 TO 30 MILE AN HOUR RANGE WITH GUSTS TO
AROUND 40 MILES AN HOUR TODAY. RELATIVE HUMIDITIES WILL FALL TO
AROUND 15 PERCENT AND HIGH TEMPERATURES WILL BE WELL ABOVE NORMAL.
ALL OF THIS SPELLS A HIGH FIRE DANGER FOR THE PANHANDLES TODAY. THE
RELATIVE HUMIDITY WILL RECOVER SOME THIS EVENING...BUT THE WINDS
ARE EXPECTED TO REMAIN IN THE 15 TO 25 MILE AN HOUR RANGE. A RED
FLAG WARNING IS IN EFFECT FOR THE ENTIRE CWA TODAY.
THANKS FOR THE COORDINATION PUB AND ABQ.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
14/15TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST WED FEB 13 2008 OKZ001>003-TXZ001>020-131900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A DEEPENING SURFACE LOW PRESSURE OVER COLORADO WILL PROVIDE STRONG SOUTHWEST WINDS TODAY. THESE WINDS WILL COMBINE WITH DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES TO CREATE AN ELEVATED FIRE DANGER ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THEREFORE...A RED FLAG WARNING IS IN EFFECT. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY. .DAYS TWO THROUGH SEVEN... ACCUMULATING SNOWFALL WILL BE POSSIBLE THURSDAY AND FRIDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. AT THIS TIME SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE GENERALLY BETWEEN 1 AND 3 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BROST
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79391.